MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bicarbonate liquid reagent lot number was 92066901 with an expiration date of 30-jan-2027.The calibration and qc were acceptable.The alarm trace showed abnormal aspiration (sample pipetter) and sample short alarms.These are indicators of possible poor sample quality.The field service engineer (fse) found that the vacuum tubing was torn and the rinse water level for the cuvettes was low.He trimmed and reattached the vacuum tubing to rinse nozzles, adjusted the gear pump, and adjusted the rinse water level for the cuvettes.He then performed mechanical checks and precision studies, and they were within specifications.The fse verified that the instrument was performing within specifications.The service actions performed by the fse resolved the issue.No further issues were reported after the service visit.The cause of the event was related to a hardware issue.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with bicarbonate liquid assay on a cobas c 303 analytical unit.Initial result: 36 mmol/l.The initial result did not match teh patient's clinical picture, prompting the repeat of the sample.No questionable result was reported outside the laboratory.Repeat result: 24 mmol/l.The repeat result was deemed to be correct.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25126559
Report Number1823260-2026-01815
Device Sequence Number20997863
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793194001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown